Alert archive / Nevada / Red Flag Warnings in 2011
Red Flag Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 28, 2011, 2:57 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California. It took effect at Jun 29, 2011, 10:00 AM MST. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 2:57 PM MST (21:57 UTC)
- In effect from
- Jun 29, 2011, 10:00 AM MST
- Expired
- Jun 29, 2011, 9:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 12:29 PM MST | NON-TSTM WND GST 63 | 13 Wsw Preston, NV | CURRANT SUMMIT NDOT SENSOR -- 6995 FT AMSL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6407 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836 WWUS85 KVEF 282157 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 257 PM PDT TUE JUN 28 2011 .AN UNSEASONABLY STRONG PACIFIC STORM JUST OFF THE NORTHERN CALIFORNIA COAST THIS AFTERNOON WILL MOVE ACROSS THE CENTRAL SIERRA TONIGHT AND INTO WESTERN NEVADA WEDNESDAY. STRONG SOUTH TO SOUTHWEST WINDS WITH LOW RELATIVE HUMIDITY VALUES WILL OCCUR THROUGH THIS EVENING...BEFORE WINDS LESSEN AND HUMIDITY VALUES SHOW SOME RECOVERY. EVEN STRONGER SOUTHWEST ALONG WITH CONTINUED DRY CONDITIONS WILL OCCUR ON WEDNESDAY ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA. AZZ101-102-CAZ229-NVZ461>466-291400- /O.UPG.KVEF.FW.A.0015.110629T1700Z-110630T0400Z/ /O.NEW.KVEF.FW.W.0014.110629T1700Z-110630T0400Z/ /O.CON.KVEF.FW.W.0013.000000T0000Z-110629T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 257 PM PDT TUE JUN 28 2011 /257 PM MST TUE JUN 28 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102...229...461...462...463...464...465 AND 466... ...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 9 PM PDT /9 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102...229...461...462... 463...464...465 AND 466... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 9 PM PDT /9 PM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE...FIRE WEATHER ZONE 464 SPRING MOUNTAINS...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING...BEFORE DECREASING BY LATE EVENING. EVEN STRONGER SOUTHWEST WINDS ARE FORECAST ON WEDNESDAY...BEFORE DECREASING WEDNESDAY NIGHT. * WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH TODAY. ON WEDNESDAY...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * HUMIDITY...MINIMUM VALUES BETWEEN 5 AND 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NVZ460-290400- /O.CON.KVEF.FW.W.0013.000000T0000Z-110629T0400Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- 257 PM PDT TUE JUN 28 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 460... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH. * TIMING...SOUTH TO SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS...BEFORE DECREASING BY LATE EVENING. * WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY...MINIMUM VALUES BETWEEN 5 AND 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ PIERCE HTTP://WEATHER.GOV/LASVEGAS
5 follow-up statements
525 WWUS85 KVEF 290400 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 900 PM PDT TUE JUN 28 2011 .AN UNSEASONABLY STRONG PACIFIC STORM WILL MOVE ACROSS THE CENTRAL SIERRA TONIGHT AND INTO WESTERN NEVADA WEDNESDAY. WINDS WILL DECREASE OVERNIGHT AND HUMIDITY VALUES WILL SHOW SOME RECOVERY. EVEN STRONGER SOUTHWEST ALONG WITH CONTINUED DRY CONDITIONS WILL OCCUR ON WEDNESDAY ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA. AZZ101-102-CAZ229-NVZ461>466-291300- /O.EXP.KVEF.FW.W.0013.000000T0000Z-110629T0400Z/ /O.CON.KVEF.FW.W.0014.110629T1700Z-110630T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 900 PM PDT TUE JUN 28 2011 /900 PM MST TUE JUN 28 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 9 PM PDT /9 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102...229...461... 462...463...464...465 AND 466... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102...229...461...462...463...464...465 AND 466... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING FOR CENTRAL AND SOUTHWEST NEVADA. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM WEDNESDAY FOR MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE...FIRE WEATHER ZONE 464 SPRING MOUNTAINS...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...SOUTH TO SOUTHWEST WINDS WILL DECREASING OVERNIGHT. EVEN STRONGER SOUTHWEST WINDS ARE FORECAST ON WEDNESDAY...BEFORE DECREASING WEDNESDAY NIGHT. * WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH TODAY. ON WEDNESDAY...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * HUMIDITY...MINIMUM VALUES BETWEEN 5 AND 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NVZ460-290500- /O.EXP.KVEF.FW.W.0013.000000T0000Z-110629T0400Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- 900 PM PDT TUE JUN 28 2011 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 460... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR THE ESMERALDA AND NYE COUNTY DESERTS. $$ HTTP://WEATHER.GOV/LASVEGAS
057 WWUS85 KVEF 291039 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 339 AM PDT WED JUN 29 2011 .AN UNSEASONABLY STRONG PACIFIC STORM WILL MOVE ACROSS THE CENTRAL CALIFORNIA AND INTO WESTERN NEVADA TODAY. STRONG SOUTHWEST WINDS ALONG WITH CONTINUED DRY CONDITIONS WILL OCCUR ACROSS MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. AZZ101-102-CAZ229-NVZ461>466-291900- /O.CON.KVEF.FW.W.0014.110629T1700Z-110630T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 339 AM PDT WED JUN 29 2011 /339 AM MST WED JUN 29 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102... 229...461...462...463...464...465 AND 466... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE...FIRE WEATHER ZONE 464 SPRING MOUNTAINS...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...LATE THIS MORNING THROUGH THIS EVENING. * WIND...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * HUMIDITY...MINIMUM VALUES BETWEEN 5 AND 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LASVEGAS
575 WWUS85 KVEF 291634 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV ISSUED BY NATIONAL WEATHER SERVICE FLAGSTAFF AZ 934 AM PDT WED JUN 29 2011 .AN UNSEASONABLY STRONG PACIFIC STORM WILL MOVE ACROSS CENTRAL CALIFORNIA AND INTO WESTERN NEVADA TODAY. STRONG SOUTHWEST WINDS ALONG WITH CONTINUED DRY CONDITIONS WILL OCCUR ACROSS MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. AZZ101-102-CAZ229-NVZ461>466-300400- /O.CON.KVEF.FW.W.0014.110629T1700Z-110630T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 934 AM PDT WED JUN 29 2011 /934 AM MST WED JUN 29 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102... 229...461...462...463...464...465 AND 466... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE...FIRE WEATHER ZONE 464 SPRING MOUNTAINS...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...LATE THIS MORNING THROUGH THIS EVENING. * WIND...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * HUMIDITY...MINIMUM VALUES BETWEEN 5 AND 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LASVEGAS
494 WWUS85 KVEF 292203 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 303 PM PDT WED JUN 29 2011 .AN UNSEASONABLY STRONG PACIFIC STORM WILL MOVE ACROSS CENTRAL CALIFORNIA AND INTO WESTERN NEVADA THIS AFTERNOON AND TONIGHT. STRONG SOUTHWEST WINDS ALONG WITH CONTINUED DRY CONDITIONS WILL OCCUR ACROSS MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. AZZ101-102-CAZ229-NVZ461>466-300400- /O.CON.KVEF.FW.W.0014.000000T0000Z-110630T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 303 PM PDT WED JUN 29 2011 /303 PM MST WED JUN 29 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102...229...461...462...463...464...465 AND 466... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 463 SHEEP RANGE...FIRE WEATHER ZONE 464 SPRING MOUNTAINS...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...THIS AFTERNOON THROUGH EARLY EVENING. * WIND...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * HUMIDITY...MINIMUM VALUES BETWEEN 5 AND 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LASVEGAS
268 WWUS85 KVEF 300345 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 845 PM PDT WED JUN 29 2011 AZZ101-102-CAZ229-NVZ461>466-300445- /O.EXP.KVEF.FW.W.0014.000000T0000Z-110630T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 845 PM PDT WED JUN 29 2011 /845 PM MST WED JUN 29 2011/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102...229...461...462...463...464...465 AND 466... THE RED FLAG WARNING WILL EXPIRE AT 9 PM THIS EVENING FOR FIRE WEATHER ZONES COVERING MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. RELATIVE HUMIDITY VALUES WERE RECOVERING ABOVE 15 PERCENT AT A MAJORITY OF OBSERVATION SITES AND WIND SPEEDS WERE DECREASING SLIGHTLY SINCE EARLY THIS EVENING. THESE TRENDS WILL CONTINUE THROUGH LATE EVENING AND OVERNIGHT AS THE CENTER OF AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN NEVADA. $$ HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 28, 10:10 AM MST, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 28, 10:10 AM MST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1010 AM PDT TUE JUN 28 2011
.SYNOPSIS...HOT AND DRY CONDITIONS ARE EXPECTED FOR ONE MORE DAY
TODAY. WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AS AN
UNSEASONABLY STRONG PACIFIC STORM APPROACHES THE NORTHERN CALIFORNIA
COAST. STRONGER WINDS WILL CONTINUE WEDNESDAY BUT TEMPERATURES WILL
FALL BELOW NORMAL AS THE PACIFIC STORM MOVES INTO NEVADA. ISOLATED
THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL NEVADA WEDNESDAY.
TEMPERATURES WILL RISE OVER THE WEEKEND WITH THE POSSIBILITY OF
ISOLATED THUNDERSTORMS DEVELOPING OVER NORTHWEST ARIZONA AND
SPREADING WEST OF THE COLORADO RIVER EARLY NEXT WEEK.
&&
.UPDATE...GUSTS IN EXCESS OF 40 MPH LOOKS POSSIBLE IN THE LEE OF THE
EASTERN SIERRA SLOPES IMPACTING THE OWENS VALLEY THIS AFTERNOON AND
EVENING. WILL GO AHEAD AND ADD THEM TO THE CURRENT WIND ADVISORY. NO
OTHER CHANGES DONE THIS MORNING.
&&
.PREV DISCUSSION...
257 AM PDT TUE JUN 28 2011
.SHORT TERM...THROUGH WEDNESDAY NIGHT...STRONG CLOSED UPPER LOW
CLEARLY VISIBLE ON WATER VAPOR LOOP WILL MOVE TO JUST OFF THE
NORTHERN CALIFORNIA COAST TODAY WITH INCREASING SOUTHWEST FLOW ALOFT
OVER THE FORECAST AREA. HOT TEMPERATURES WILL PERSIST WHILE BREEZY
TO WINDY CONDITIONS DEVELOP. MODELS CONTINUE TO TARGET MAINLY OUR
NORTHERN ZONES WITH THE STRONGEST WINDS AND THE CURRENT WIND
ADVISORY STILL LOOKS GOOD. THE SAN BERNARDINO COUNTY DESERT
AREA...NORTHERN MOHAVE COUNTY AND THE SIERRA WILL APPROACH ADVISORY
LEVEL WINDS BUT IT LOOKS LIKE WINDS WILL REMAIN JUST BELOW. THE
UPPER LOW WILL MOVE JUST INLAND TONIGHT TO THE NEVADA/CALIFORNIA
BORDER WEDNESDAY. MUCH OF THE AREA WILL HAVE WINDY CONDITIONS AS A
RESULT AND TEMPERATURES WILL BEGIN TO COOL SOME WITH AFTERNOON HIGHS
NEAR OR A BIT BELOW NORMAL. MOISTURE WILL BE LACKING WITH THIS
SYSTEM BUT DYNAMICS AND WEAK INSTABILITY ASSOCIATED WITH THE CLOSED
LOW WILL BE SUFFICIENT TO BRING A SLIGHT CHANCE OF THUNDERSTORMS TO
THE SIERRA TONIGHT AND SPREADING ACROSS THE EXTREME NORTHERN PART OF
THE FORECAST AREA WEDNESDAY INTO WEDNESDAY EVENING AS THE LOW MOVES
INTO CENTRAL NEVADA. THERE IS SOME UNCERTAINTY AS TO HOW FAST THE
LOW MOVES EAST WEDNESDAY WITH THE NAM12 LAGGING BEHIND THE OTHER
MODELS A BIT. OVERALL THIS SHOULD NOT CAUSE ANY SIGNIFICANT
DIFFERENCES OTHER THAN MAYBE DELAYING THE DECREASE IN WINDS ACROSS
ESMERALDA COUNTY WEDNESDAY.
.LONG TERM...THURSDAY THROUGH MONDAY...DRY WESTERLY FLOW IS FORECAST
THURSDAY AND FRIDAY WITH HIGH PRESSURE CENTERED WELL TO THE EAST
OVER THE SOUTHERN PLAINS. TEMPERATURES BEHIND THE DEPARTING
WEDNESDAY SYSTEM WILL BE SEVERAL DEGREES BELOW NORMAL THURSDAY
RISING BACK TO NORMAL ON FRIDAY. HIGH PRESSURE BEGINS TO DEVELOP
WESTWARD OVER THE WEEKEND SETTING UP OVER OR JUST WEST OF THE FOUR
CORNERS REGION SATURDAY THROUGH MONDAY RESULTING IN A RAPID RISE IN
TEMPERATURES. EXCESSIVE HEAT CRITERIA COULD BE MEET ANY DAY FROM
SATURDAY THROUGH THE REST OF THE 4TH OF JULY WEEKEND AS HIGH
PRESSURE INTENSIFIES THROUGH THIS PERIOD. THIS GENERAL CONFIGURATION
OF HIGH PRESSURE CENTERED EAST OF THE AREA WOULD ALLOW A SOUTH TO
SOUTHEASTERLY UPPER FLOW INTO THE CWA. MODELS ARE NOT FORECASTING
ANY OBVIOUS WAVES WITHIN THIS FLOW REGIME THAT COULD ENHANCE
MOISTURE ADVECTION BUT OVERALL THERE IS A STEADY INCREASE IN PWATS
AND INSTABILITY BEYOND SATURDAY AND INTO THE EARLY PART OF NEXT
WEEK. THE GFS FORECASTS PWAT VALUES OVER SOUTHERN NEVADA BETWEEN .25
AND .5 INCH ON SATURDAY RISING TO NEAR .75 INCH BY SUNDAY AND
MONDAY. 850MB DEWPOINT TEMPS ARE NOT VERY IMPRESSIVE AND DEEPER
LAYER MOISTURE AS DEPICTED BY 850-500MB THETA E REMAINS EAST OF THE
AREA FOR THE MOST PART BUT A GENERAL INCREASE IN CLOUD COVER IS
CERTAINLY POSSIBLE. ANY ROLE PLAYED BY TSTORM OUTFLOW BOUNDARIES IN
AIDING DEVELOPMENT WITHIN THE CWA WILL DEPEND ON THE AMOUNT AND
LOCATION OF THUNDERSTORM ACTIVITY OVER ARIZONA.
&&
.AVIATION...FOR MCCARRAN...A LOW PRESSURE SYSTEM APPROACHING THE
NORTHERN CALIFORNIA COAST THIS MORNING WILL BRING AN INCREASE IN
WINDS TODAY THAT WILL CONTINUE THROUGH WEDNESDAY. WIND GUSTS FROM
25-30KTS ARE POSSIBLE TODAY WITH GUSTS OF 35-40KTS POSSIBLE ON
WEDNESDAY. SOME HIGH LEVEL CLOUD COVER COULD MAKE ITS WAY INTO THE
AREA THIS AFTERNOON AS THE LOW CONTINUES TO APPROACH.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY CONDITIONS ARE EXPECTED TODAY AND WEDNESDAY WITH
GUSTS IN GENERAL FROM 30-35KTS TODAY AND EXCEEDING 40KTS IN MANY
AREAS ON WEDNESDAY. CLOUD COVER COULD INCREASE AS WELL BEGINNING
TODAY BUT GENERALLY REMAIN AOA 20K FEET.
&&
.FIRE WEATHER...A RED FLAG WARNING CONTINUES THIS AFTERNOON AND
EVENING. FOR SOUTHERN NEVADA...NORTHWEST ARIZONA AND THE COLORADO
RIVER VALLEY IN CALIFORNIA. WIDESPREAD SOUTHWEST WINDS OF GREATER
THAN 20 MPH WITH GUSTS OVER 35 MPH WITH RELATIVE HUMIDITY VALUES
RANGING BETWEEN 5 AND 12 PERCENT ARE FORECAST. WINDS WILL DECREASE
TONIGHT WHILE HUMIDITY VALUES RECOVERY MAINLY BETWEEN 18 AND 30
PERCENT. EVEN STRONGER WINDS ALONG WITH SIMILAR HUMIDITY VALUES ARE
LIKELY ON WEDNESDAY WEDNESDAY AFTERNOON AND EVENING...MOSTLY FOCUSED
OVER LINCOLN...NYE...CLARK COUNTIES IN NEVADA AND MOHAVE COUNTY IN
ARIZONA. A FIRE WEATHER WATCH CONTINUES FOR WEDNESDAY FOR THE SAME
AREA...BUT DOES EXCLUDE NEVADA ZONE 460 AS GUIDANCE INDICATES LESS
WIND AND SOME RELATIVE HUMIDITY RECOVERY IN ESMERALDA AND NORTHWEST
NYE COUNTIES.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR NVZ460>466.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NVZ461>466.
WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR NVZ014-015-017>019.
AZ...RED FLAG WARNING UNTIL 9 PM MST THIS EVENING FOR AZZ101-102.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR AZZ101-102.
CA...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR CAZ229.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR CAZ229.
WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR CAZ520-522.
&&
UPDATE...PIERCE
PREV DISCUSSION...HARRISON/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 28, 4:57 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 457 AM PDT TUE JUN 28 2011 AZZ001>003-036-CAZ522-527-NVZ014>022-290700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 457 AM PDT TUE JUN 28 2011 /457 AM MST TUE JUN 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM WILL APPROACH THE NORTHERN CALIFORNIA COAST TODAY RESULTING IN STRONG WINDS ACROSS THE AREA. HOT TEMPERATURES AND LOW RELATIVE HUMIDITY WILL COMBINE WITH THE STRONG WINDS TO CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. A RED FLAG WARNING AS WELL AS A WIND ADVISORY IS NOW IN EFFECT FOR PARTS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EVEN STRONGER WINDS ALONG WITH CONTINUED LOW HUMIDITIES ARE LIKELY WEDNESDAY AS THE PACIFIC STORM MOVES INTO NEVADA. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY ACROSS PORTIONS OF SOUTH CENTRAL NEVADA. A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING FOR MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. THERE IS HIGH CONFIDENCE THAT ANOTHER WIND ADVISORY WILL BE NEEDED FOR SOME AREAS WEDNESDAY. HOT CONDITIONS ARE EXPECTED THIS COMING WEEKEND AS HIGH PRESSURE BUILDS OVER THE SOUTHWEST U.S. ALONG WITH A THREAT OF ISOLATED THUNDERSTORMS OVER NORTHWEST ARIZONA SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>521-523>526-290700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- 457 AM PDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL APPROACH THE NORTHERN CALIFORNIA COAST TODAY RESULTING IN GUSTY WINDS ACROSS MUCH OF SOUTHEAST CALIFORNIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF STRONG WINDS ARE ALSO LIKELY WEDNESDAY AS THE STORM SYSTEM MOVES ACROSS CALIFORNIA AND INTO NEVADA. WIND ADVISORIES MAY BE NEEDED FOR SOME AREAS WEDNESDAY. HOT CONDITIONS ARE EXPECTED THIS COMING WEEKEND AS HIGH PRESSURE BUILDS OVER THE SOUTHWEST U.S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:46 PM MST | Wind Advisory | VEF | Mohave | 30 hr |
Nearby
Red Flag Warnings in Nevada, 2011Red Flag Warnings in Arizona, 2011Red Flag Warnings in California, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.